Florida, 2005

Damaging Wind in Florida, June 11, 2005

June 11, 2005 · NWS JAX · 1 event in 1 county or zone

Oak tree fell down on a bard at 6303 NW 125th Street.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Oak tree fell down on a bard at 6303 NW 125th Street.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 8:28 AM EST, 4 hours 25 minutes earlier.

Area forecast discussion, Jun 11, 8:28 AM EST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
928 AM EDT SAT JUN 11 2005

...TS ARLENE ON HER WAY TO THE GULF COAST...

.UPDATE...RADAR AND SATELLITE SHOW RAIN BANDS MOVING NORTH-
NORTHWESTWARD OVER NE FLORIDA WITH BREAKS IN THE RAIN APPEARING
ACROSS OUR SOUTHERN TIER. ANOTHER AREA OF CONVECTION IS MOVING UP
THE CENTRAL FL COAST WHILE ACTIVITY ACROSS THE PENINSULA IS
SCATTERED AT THIS TIME. BREAKS IN THE CLOUDS WILL ALLOW ENOUGH
HEATING TO SPAWN THUNDERSTORMS DURING AFTERNOON HOURS. SOUNDING IS
VERY MOIST...PWAT IS 2.32 INCHES...AND TROPICAL WITH ENOUGH SHEAR TO
MAKE TORNADOES A POSSIBILITY. AND THE TORNADO WATCH CONTINUES UNTIL
5 PM EDT. EXPECT ONLY MINOR TWEAKS TO GRIDS AND FCST...IF ANY...AND
SAME WITH COASTAL WATERS FCST. WINDS HAVE GENERALLY BE RUNNING 20 KT
WITH HIGHER GUSTS AT THE BUOYS ALTHOUGH SLIGHTLY LESS THIS PAST HOUR.

MKT/ABE/RK

.PREVIOUS DISCUSSION BELOW...

.SHORT TERM...LARGE MASS OF RAIN WITH ISOLATED EMBEDDED TSTMS
CONTINUES TO SPREAD N ACROSS THE FL PANHANDLE AND PENINSULA. ARLENE
APPEARS TO BE MORE OF A HYBRID SYSTEM THIS MORNING...WITH PLENTY OF
DRY AIR ALOFT PUNCHING INTO THE S 1/2 OF THE SYSTEM. BAND OF
CONVECTION THAT IS MOVING ONSHORE SW FL ALMOST HAS THE APPEARANCE OF
A FRONTAL SQUALL LINE.

STILL CONCERNED ABOUT HEAVY RAINFALL...PARTICULARLY ACROSS THE
SUWANNEE VALLEY AND EXTREME S ZONES. HOWEVER...THE ORIENTATION AND
MOTION OF BANDS APPEARS TO BE LIMITING TRAINING ATTM. IN FACT...
MOST OF THE RAIN SO FAR IN OUR CWA (COUNTY WARNING AREA) HAS BEEN
FAIRLY LIGHT. WITH PWATS OVER 2 INCHES...WILL CONTINUE TO MENTION
LOCALLY HEAVY RAINFALL IN THE ZONES...MAINLY IN THE AFOREMENTIONED
AREAS. WILL ALSO CONTINUE TO HIT THIS IN THE HWO. IN ADDITION...MAY
BE SOME STRONGER STORMS OVER SW ZONES WITH INCREASED HELICITY AND
DRY AIR ALOFT.

GRADUALLY TAPER POPS OFF AFTER LANDFALL. HAVE USED THE MESO-ETA
PRECIP FIELDS SINCE THEY ARE IN BETTER AGREEMENT WITH THE GFS AND
APPEAR TO PICK UP ON RESIDUAL CONVERGENCE BANDS INTO ARLENE
REMNANT.

WILL CONTINUE TO LEAN TOWARD LOW END OF GUIDANCE FOR TODAYS HIGHS.
MAY STILL SEE SOME UPPER 80S ACROSS THE LOWER SUWANNEE VALLEY DUE
TO SOME AFTN SUN. TEMPS STILL EXPECTED TO WARM INTO THE 90S AS
SUBSIDENCE AND DRIER AIR MOVE IN BY EARLY NEXT WEEK.

.LONG TERM...NO CHANGES MADE.

&&

.HYDROLOGY...MAX QPF VALUES ARE AROUND 3 INCHES FOR THE SUWANNEE
VALLEY...WITH 1.5 TO 2 INCHES ELSEWHERE. OF COURSE...LOCALLY HIGHER
AMOUNTS ARE POSSIBLE. AS STATED ABOVE...WILL JUST MENTION HEAVY
RAINFALL IN ZONES AND HWO.

&&

.MARINE...TIGHTENING PRESSURE GRADIENT BETWEEN HIGH PRESSURE TO THE
NE AND TROPICAL STORM ARLENE PRODUCING STRONG AND GUSTY SE WINDS
WITH SMALL CRAFT CONDITIONS ACROSS THE WATERS TODAY. DATA BUOY 43 NM
OFFSHORE ST AUGUSTINE ALREADY HAS 7 FOOT SEAS WITH SE WINDS SUSTAINED
AT 19 WITH GUSTS TO 22 KNOTS. WAVE WATCH MODEL INCREASES SEAS TO 5 TO
7 FEET NEAR SHORE AND 7 TO 9 FEET OFFSHORE THIS AFTERNOON. LOCAL SWAM
MODEL INCREASES SURF VERY CLOSE TO 7 FEET FROM PONTE VEDRA BCH SOUTH
THIS AFTERNOON. WILL HOLD OFF ON A HIGH SURF ADVISORY BUT WILL
EMPHASIZE INCREASING SURF AND HIGH RISK OF RIP CURRENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  85  73  88  72 /  80  60  40  50
SSI  81  76  83  76 /  60  50  30  20
JAX  84  73  86  71 /  70  60  30  20
SGJ  83  77  83  75 /  70  50  30  20
GNV  85  72  88  71 /  80  70  60  50
OCF  87  73  88  71 /  90  70  70  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY ALTAMAHA SOUND TO FERNANDINA BEACH OUT
60 NM.

&&

CARROLL/PETERSON
Hazardous weather outlook, Jun 11, 10:15 AM EST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1115 AM EDT SAT JUN 11 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1115 AM EDT SAT JUN 11 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...TORNADO WATCH IN EFFECT UNTIL 5 PM FOR NORTHEAST FLORIDA AND
PORTIONS OF SOUTHEAST GEORGIA...
...LOCALLY HEAVY RAINFALL TODAY...
...HIGH RISK OF RIP CURRENTS AT AREA BEACHES...

THE OUTER RAINBANDS ASSOCIATED WITH TROPICAL STORM ARLENE WILL
CONTINUE TO MOVE OVER THE AREA TODAY. CONVECTION WITHIN THESE BANDS
WILL BE CAPABLE OF PRODUCING ISOLATED TORNADOES...AND A TORNADO
WATCH HAS BEEN ISSUED FOR NORTHEAST FLORIDA AND PORTIONS OF
SOUTHEAST GEORGIA. RESIDENTS SHOULD REMAIN ALERT FOR POSSIBLE
WARNINGS THROUGH THE DAY.

LOCALLY HEAVY RAINFALL CAN BE EXPECTED TODAY AND THIS EVENING. STORM
TOTAL RAINFALL OF UP TO 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE
FORECAST AREA...WITH LOCALLY HIGHER AMOUNTS WHERE RAINBANDS HAVE
TRAINED FOR SEVERAL HOURS. STAYED TUNED FOR POSSIBLE FLOOD STATEMENTS
AND ADVISORIES.

INCREASING WINDS AND SWELLS WILL LEAD TO A HIGH RISK OF RIP CURRENTS
AT AREA BEACHES TODAY. SEE THE SURF ZONE FORECAST FOR MORE
INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY...

A MODERATE RISK OF RIP CURRENTS IS EXPECTED ON SUNDAY AS SWELLS
BEGIN TO SUBSIDE.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED THROUGH
THE PERIOD. NARROW BANDS OF HEAVIER RAIN ARE POSSIBLE ASSOCIATED
WITH THE REMNANTS OF ARLENE...MAINLY AFFECTING THE WESTERN PORTION
OF THE AREA SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. REPORTS
OF FLOODING ARE ALSO REQUESTED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL/ABE

In the hours before

Local storm report, Jun 11, 10:50 AM EST, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1150 AM EDT SAT JUN 11 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1109 AM     HEAVY RAIN       S PALM COAST            29.57N 81.21W
06/11/2005  2.40 INCH        FLAGLER            FL   TRAINED SPOTTER

            TRAINED STORM SPOTTER IN SOUTHERN PALM COAST HAS MEASURED
            2.40 INCHES OF RAINFALL SINCE MIDNIGHT.

1122 AM     HEAVY RAIN       BUNNELL                 29.47N 81.26W
06/11/2005  2.36 INCH        FLAGLER            FL   EMERGENCY MNGR

            FLALGER COUNTY EMERGENCY OPERATIONS CENTER HAS HAD 2.36
            INCHES OF RAINFALL SINCE MIDNIGHT.

&&

AENYEDI
Special weather statement, Jun 11, 10:58 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT SAT JUN 11 2005

FLZ040-111645-
MARION FL-
1158 AM EDT SAT JUN 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 1245 PM EDT...

AT 1158 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG CELL CENTERED 4 MILES WEST OF LYNNE...MOVING NORTH AT 20 MPH.
THIS STRONG CELL WILL ALSO AFFECT AREAS AROUND
LYNNE...BURBANK...FORT MCCOY...CITRA AND ORANGE SPRINGS THROUGH 1245
PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

THE ARE REMAINS UNDER A TORNADO WATCH. FAST DEVELOPING TORNADOES ARE
HIGHLY POSSIBLE IN STRONGER CELLS. BE ON THE LOOK OUT FOR DEVELOPING
FUNNEL CLOUDS.

PLEASE RELAY YOUR REPORTS TO THE NEAREST LAW ENFORCEMENT AGENCY OR
YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ENYEDI
Special weather statement, Jun 11, 11:14 AM EST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT SAT JUN 11 2005

FLZ036-037-111700-
ALACHUA FL-PUTNAM FL-
1214 PM EDT SAT JUN 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA
AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS AND POSSIBLE FUNNEL
CLOUDS VALID UNTIL 100 PM EDT...

AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG CELL CENTERED OVER LOCHLOOSA...OR ABOUT 6 MILES NORTH OF
CITRA...MOVING NORTH AT 20 MPH. THIS STRONG CELL WILL ALSO AFFECT
AREAS AROUND CROSS CREEK...LOCHLOOSA...GROVE PARK...JOHNSON...ORANGE
HEIGHTS AND MELROSE THROUGH 100 PM EDT. GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH. FAST DEVELOPING TORNADOES
ARE HIGHLY POSSIBLE IN STRONGER CELLS. BE ON THE LOOK OUT FOR
DEVELOPING FUNNEL CLOUDS.

REPORT DAMAGE...FLOODING OR FUNNEL CLOUDS TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN
CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT
1-800-499-1594.

ENYEDI
Special weather statement, Jun 11, 11:23 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1223 PM EDT SAT JUN 11 2005

FLZ033-111715-
ST. JOHNS FL-
1223 PM EDT SAT JUN 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS COUNTY
FOR STRONG WINDS AND POSSIBLE FUNNEL CLOUDS VALID UNTIL 115 PM EDT...

AT 1223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG CELL CENTERED 3 MILES WEST OF ST. AUGUSTINE SOUTH...OR
ABOUT 5 MILES SOUTHWEST OF ST. AUGUSTINE...MOVING NORTH AT 30 MPH.
THIS STRONG CELL WILL ALSO AFFECT AREAS AROUND ST. AUGUSTINE
SOUTH...ST. AUGUSTINE SHORES...ST. AUGUSTINE BEACH...ST. AUGUSTINE...
BUTLER BEACH...BAKERSVILLE AND DURBIN THROUGH 115 PM EDT. GUSTY WINDS
OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

THE AREA REMAINS UNDER A TORNADO WATCH. FAST DEVELOPING TORNADOES
ARE HIGHLY POSSIBLE IN STRONGER CELLS. BE ON THE LOOK OUT FOR
DEVELOPING FUNNEL CLOUDS.

REPORT DAMAGE...FLOODING OR FUNNEL CLOUDS TO THE NEAREST LAW
ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN
CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT
1-800-499-1594.

ENYEDI
Special weather statement, Jun 11, 11:55 AM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1255 PM EDT SAT JUN 11 2005

FLZ040-111800-

MARION FL-
1255 PM EDT SAT JUN 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY
FOR STRONG THUNDERSTORM WINDS AND POSSIBLE FUNNEL CLOUDS VALID
UNTIL 200 PM EDT...

AT 1254 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING NORTH AT 25 MPH ACROSS
CENTRAL AND SOUTHERN MARION COUNTY.  THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING GUSTY WINDS UP TO 50 MPH ALONG WITH POSSIBLE
FUNNEL CLOUDS.  HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF
Special weather statement, Jun 11, 12:00 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EDT SAT JUN 11 2005

FLZ030-031-036-111800-

ALACHUA FL-BRADFORD FL-UNION FL-
100 PM EDT SAT JUN 11 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA...UNION
AND BRADFORD COUNTIES FOR STRONG THUNDERSTORM WINDS AND POSSIBLE
FUNNEL CLOUDS VALID UNTIL 200 PM EDT...

AT 100 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND EASTERN
PORTIONS OF ALACHUA COUNTY...MOVING NORTH AT 25 MPH.  THE
THUNDERSTORMS MAY PRODUCE WINDS UP TO 50 MPH ALONG WITH POSSIBLE
FUNNEL CLOUDS.  HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WOLF

The radar

The Jacksonville radar (KJAX), 130 km away, was scanning. The volume nearest the first event began at 17:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Marion

When
June 11, 12:53 PM EST
Where
Marion County, 7 mi NW of Reddick
Measured
45 kt (52 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
29.433, -82.283

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453767.